Tornadoes · United States · Kansas · 2005
F0 tornado, Ellis, Kansas, June 9, 2005
This F0 tornado ran 1.2 miles across Ellis County on June 9, 2005, touching down at 6:58 PM CDT and reaching 50 yards wide. It killed nobody.
The rating scale
Tracks are drawn in the color of the rating. The Fujita scale rates the damage rather than measuring the wind: the speeds are what that damage is taken to imply.
F040 to 72 mphthis tornado
Light damage. Surface peeled off some roofs, gutters and siding damaged, branches broken, shallow-rooted trees pushed over.
F173 to 112 mph
Moderate damage. Roofs badly stripped, mobile homes overturned or badly damaged, exterior doors lost, windows broken.
F2113 to 157 mph
Considerable damage. Roofs torn off well-built houses, frame homes shifted on their foundations, mobile homes destroyed, large trees snapped or uprooted, cars lifted off the ground.
F3158 to 206 mph
Severe damage. Whole stories of well-built houses destroyed, large buildings badly damaged, trains overturned, trees debarked, heavy cars lifted and thrown.
F4207 to 260 mph
Devastating damage. Well-built houses leveled, structures with weak foundations moved some distance, cars thrown and large missiles generated.
F5261 to 318 mph
Incredible damage. Strong frame houses swept off their foundations, car-sized missiles thrown more than 100 meters, steel-reinforced concrete badly damaged, high-rise buildings deformed.
Unrated
The survey recorded a tornado but could not put a number on it, most often because it crossed open country and damaged nothing a rating can be read from.
The record
- Rating
- F0
- Date
- June 9, 2005
- Touchdown
- 6:58 PM CDT (23:58 UTC)
- Path length
- 1.2 miles (1.9 km)
- Path width
- 50 yards (46 m)
- Deaths
- 0
- Injuries
- 0
- County
- Ellis County
- Touchdown point
- 38.980, -99.550
- Lift-off point
- 39.000, -99.520
- Record number
- 967
What the Weather Service recorded
This tornado did not hit anything.
From NOAA NCEI's Storm Events Database, the narrative the local forecast office wrote for Storm Data.
The warnings
24 minutes of warning. NWS DDC issued a tornado warning for this county at 23:34 UTC, 24 minutes before the tornado touched down, in force until 00:30 UTC.
| Issued (UTC) | Expired | Product | Office |
|---|---|---|---|
| 23:34 UTC | 00:30 UTC | Tornado Warning | DDC |
| 00:31 UTC | 01:02 UTC | Tornado Warning | DDC |
Every warning and watch covering the touchdown point that day, from the Iowa Environmental Mesonet's archive of National Weather Service products. Lead time is measured from the issue of the warning in force to the touchdown time in the database, both of which were recorded to the minute by different people.
The forecast that day
The Storm Prediction Center had this point in a Moderate Risk, with a 0.15 chance of a tornado within 25 miles. The outlook in force was issued at 21:04 UTC.
SPC's Day 1 convective outlook as it stood when the tornado began, read at the touchdown point. The same archive is on the radar archive.
What forecasters said that day
The local office's own words before the tornado touched down, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before the tornado touched down at Jun 9, 2:25 PM CDT, 4 hours 33 minutes earlier.
Area forecast discussion, Jun 9, 2:25 PM CDT, 4 hours 33 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 225 PM CDT THU JUN 9 2005 .DISCUSSION... DAYS 1-2... PRIMARY CONCERN IS SHORT TERM SEVERE STORMS... OLD OUTFLOW BOUNDARY EXTENDS FROM CENTRAL OK INTO WESTERN KANSAS BETWEEN GCK AND DDC WITH LLJ ALONG IT AND UPPER LEVEL JET FROM SW TO CROSS IT THIS EVENING. FROM MORNING SOUNDING 94 OVER 64 GIVES OVER 5K J/KG AND BACKED LOW LEVEL FLOW ON EAST SIDE OF OFB PRODUCES A VERY HEALTHY SUBCLOUD LAYER HODOGRAPH. WE SHOULD EASILY GET A FEW SUPERCELLS IN CONVERGENCE ALONG THE OFB AND THE TORNADO THREAT COULD BE FAIRLY SIGNIFICANT AT LEAST EARLY ON IN THE STORMS DEVELOPMENT. THE MAIN UPPER LEVEL SHORT WAVE TROUGH HOWEVER LAGS THE SYSTEM A BIT TO THE SOUTHWEST AND WILL PROBABLY NOT PRODUCE ANY SIGNIFICANT FORCING UNTIL LATER THIS EVENING. BY THEN WE SHOULD SEE A LOT OF CONVECTION DEVELOP INTO A MULTICELLULAR CLUSTER ALONG AND NORTH OF THE COLD FRONT IN NORTHWEST KANSAS. BY TOMORROW, THE FRONT SHOULD SINK SOUTH INTO THE AREA AND WE MAY WELL SEE THUNDERSTORMS OFF AND ON THROUGHOUT THE DAY WITH ANOTHER MULTICELLULAR BEAST FORMING OVER MY CWA AND JUST EAST OF THE SURFACE LOW TOMORROW EVENING. DIDNT MAKE A LOT OF CHANGES IN THE GRIDS EXCEPT TO TRIM HIGHS TOMORROW AND ADJUST POPS TO FIT THINKING ABOVE. AS I TYPE THIS WE HAVE COORDINATED WITH SPC ON A TORNADO WATCH FOR ALL OF MY CWA THROUGH 04Z. DAYS 3-7... THE MEDIUM RANGE MODELS ARE IN GOOD AGREEMENT OUT THROUGH 84 HOURS. THE LATEST ECMWF FROM 09/00Z SUPPORTS HAVING A SHORT BREAK IN PRECIP CHANCES SUNDAY MORNING, BUT BRINGS A LARGE UPPER TROUGH THROUGH WESTERN KANSAS SUNDAY AND SUNDAY NIGHT. FOR THIS REASON, HAVE INCREASED POPS INTO THE CHANCE CATEGORY /40E & 30W/ SATURDAY NIGHT, DOWN TO ZERO SUNDAY MORNING, AND THEN BACK TO 40E/30W SUNDAY AFTERNOON. THIS UPPER TROUGH SHOULD BE MOVING THROUGH RAPIDLY, AND DROPPED POPS TO 20 SUNDAY NIGHT. HOPEFULLY, BY MONDAY, THE CHANCE FOR POPS WILL DIMINISH, AS WE ARE BETWEEN UPPER IMPULSES BY THAT TIME. BOTH THE GFS AND DGEX BRING AN UPPER LEVEL LOW, ALTHOUGH NOT TOO TIGHT OR DEEP, THROUGH CENTRAL KANSAS ON WEDNESDAY. SO INTRODUCED A SLIGHT CHANCE FOR TRW- WEDNESDAY AFTERNOON, AND THEN AGAIN AFTER MIDNIGHT WEDNESDAY NIGHT AS A SECOND LOBE OF UPPER VORTICITY ROTATES THROUGH. AS FAR AS TEMPERATURES, KEPT THE LOWER MAX TEMPS GOING FOR SUNDAY AND MONDAY, DUE TO AFTER AFFECTS OF THE COLD FRONTAL PASSAGE SUNDAY. THEN, WE SHOULD BEGIN SLOWLY WARMING UP AS AN UPPER LEVEL RIDGE BUILDS IN OVER THE ROCKIES AND WE GET INTO NORTHWESTERLY DOWN SLOPE AFFECTS. WARMED MAX TEMPS BACK UP TO THE 90S BY WEDNESDAY AND KEPT THEM THERE. AS FOR LOWS, MOSTLY MID 50S NW TO LOWER 60S SE MONDAY AND TUESDAY, RISING TO NEAR 60NW TO UPPER 60S SE BY THURSDAY. && .PRELIMINARY POINT TEMPS/POPS... DDC 62 83 63 81 / 30 60 80 30 GCK 58 81 59 80 / 30 60 80 20 EHA 57 81 60 85 / 20 60 80 20 LBL 61 82 62 84 / 30 60 80 20 HYS 59 83 61 80 / 30 60 80 40 P28 66 85 67 86 / 20 60 80 60 && .DDC WATCHES/WARNINGS/ADVISORIES... .KS...NONE. && JOHNSON/BURKE
Hazardous weather outlook, Jun 9, 11:00 AM CDT, 7 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 1100 AM CDT THU JUN 9 2005 KSZ030-031-043>046-065-066-101000- ELLIS-LANE-NESS-PAWNEE-RUSH-SCOTT-STAFFORD-TREGO- 1100 AM CDT THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT EXTREMELY UNSTABLE AIR COUPLED WITH A COLD FRONT AND THUNDERSTORM OUTFLOW BOUNDARY FROM LAST NIGHTS STORMS TO OUR EAST WILL PRODUCE THUNDERSTORMS LATE THIS AFTERNOON OVER PARTS OF NORTHWEST KANSAS. THESE STORMS ARE EXPECTED TO DEVELOP INTO A CLUSTER OF VERY STRONG THUNDERSTORMS TONIGHT AND MOVE EAST TO SOUTHEAST ACROSS KANSAS. WHILE THE STORMS MAY PRODUCE A LITTLE HAIL, THE MAIN DANGER WILL BE FROM TORRENTIAL RAINS AND STRONG OUTFLOW WINDS TONIGHT. ALONG AND NORTH OF A SCOTT CITY TO NESS CITY, LARNED AND ST JOHN IS THE AREA MOST THREATENED BY THESE STORMS TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE A GOOD POSSIBILITY FRIDAY INTO FRIDAY NIGHT, AND THEN AGAIN ON SUNDAY, ALONG WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. KSZ061>064-074>081-084>090-101000- BARBER-CLARK-COMANCHE-EDWARDS-FINNEY-FORD-GRANT-GRAY-HAMILTON- HASKELL-HODGEMAN-KEARNY-KIOWA-MEADE-MORTON-PRATT-SEWARD-STANTON- STEVENS- 1100 AM CDT (1000 AM MDT) THU JUN 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST KANSAS. .DAY ONE...TODAY AND TONIGHT ISOLATED SEVERE STORMS ARE POSSIBLE THIS AFTERNOON AND EVENING. LARGE HAIL IS POSSIBLE WITH THE STRONGEST STORMS. THE BEST CHANCE OF STORMS WILL BE NORTHWEST OF A LINE FROM LIBERAL TO DODGE CITY TO LARNED. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY SEVERE THUNDERSTORMS ARE A GOOD POSSIBILITY FRIDAY INTO FRIDAY NIGHT, AND THEN AGAIN ON SUNDAY, ALONG WITH LOCALLY HEAVY RAINS. .SPOTTER ACTIVATION STATEMENT... A FEW STORM SPOTTERS MAY BE NEEDED THIS AFTERNOON AND TONIGHT. JOHNSON
In the hours before
Local storm report, Jun 9, 5:54 PM CDT, 1 hour 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
554 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM HAIL 12 WNW FOWLER 37.45N 100.40W
06/09/2005 1.75 INCH MEADE KS PUBLIC
&&
01Local storm report, Jun 9, 6:12 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
612 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0602 PM TORNADO 2 NW TREGO CENTER 38.90N 99.93W
06/09/2005 TREGO KS TRAINED SPOTTER
BRIEF TORNADO TOUCHDOWN AT 602 PM AND AGAIN AT 605 PM.
ALSO REPORTED BY KSNW STORM SPOTTER.
&&
01Local storm report, Jun 9, 6:18 PM CDT, 40 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
618 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0615 PM TORNADO 1 N TREGO CENTER 38.89N 99.90W
06/09/2005 TREGO KS NWS EMPLOYEE
LARGE CONDENSATION FUNNEL WITH DEBRIS CLOUD OBSERVED
&&
01Local storm report, Jun 9, 6:31 PM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
631 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0625 PM HAIL WAKEENEY 39.02N 99.88W
06/09/2005 1.75 INCH TREGO KS TRAINED SPOTTER
&&
01Local storm report, Jun 9, 6:38 PM CDT, 20 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
638 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0634 PM TORNADO 2 S OGALLAH 38.95N 99.73W
06/09/2005 TREGO KS TRAINED SPOTTER
&&
01Local storm report, Jun 9, 6:52 PM CDT, 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DODGE CITY KS
652 PM CDT THU JUN 09 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0646 PM TORNADO 2 SW FOWLER 37.36N 100.22W
06/09/2005 MEADE KS LAW ENFORCEMENT
ALSO REPORTED BY STORM CHASER.
&&
TORNADO ALSO REPORTED BY KAKE TELEVISION TEAM.
01The air that afternoon
The radiosonde launches on either side of the tornado, from the nearest station that was launching then, drawn and analyzed the way Storm Lab does: the same diagram, the same parcel and shear definitions SPC's mesoanalysis uses.
Dodge City, (KDDC), 12:00Z
12.0 hours before the tornado, 139 km from the path. June 9, 2005.
- Mixed-layer CAPE
- 3849 J/kg
- Mixed-layer CIN
- -97 J/kg
- Surface CAPE
- 3031 J/kg
- Mixed-layer LCL
- 730 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 233 m²/s²
- 0-3 km storm-relative helicity
- 206 m²/s²
- Significant tornado parameter
- 2.1
- Supercell composite
- 9.1
- 0-3 km lapse rate
- 5.2 K/km
Dodge City, (KDDC), 00:00Z
0.0 hours before the tornado, 139 km from the path. June 10, 2005.
- Mixed-layer CAPE
- 1692 J/kg
- Mixed-layer CIN
- -123 J/kg
- Surface CAPE
- 2633 J/kg
- Mixed-layer LCL
- 2128 m above ground
- 0-6 km bulk shear
- 28 kt
- 0-1 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 197 m²/s²
- 0-3 km storm-relative helicity
- 258 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 2.6
- 0-3 km lapse rate
- 7.9 K/km
The radar
The Dodge City radar (KDDC), 142 km away, was scanning. The volume nearest the touchdown began at 23:58 UTC.
Open the radar archive at this moment, over the track
Reflectivity and velocity, decoded from the Level II archive in the browser. Volumes take a few seconds to open the first time.
What was reported nearby
Local storm reports within 60 km of the path, in the three hours either side.
| Time (UTC) | Report | Where | County | Remark |
|---|---|---|---|---|
| 21:05 UTC | TORNADO | 5 Nne Saint Peter | Graham, KS | |
| 21:25 UTC | TORNADO | 5 Wsw Hill City | Graham, KS | |
| 21:50 UTC | HAIL 1.75 | 3 S Hill City | Graham, KS | |
| 22:01 UTC | TORNADO | Damar | Rooks, KS | MULTIPLE TORNADOES VISIBLE |
| 22:05 UTC | HAIL 1 | Damar | Rooks, KS | TORRENTIAL RAIN, FOUR MILE WIDE WALL CLOUD SIGHTED. |
| 22:05 UTC | TORNADO | 2 Sw Damar | Graham, KS | |
| 22:10 UTC | HAIL 0.75 | Trego Center | Trego, KS | |
| 22:14 UTC | HAIL 1 | 5 N Damar | Rooks, KS | |
| 22:15 UTC | HAIL 1.25 | Hill City | Graham, KS | |
| 22:20 UTC | HAIL 1 | Damar | Rooks, KS | 4 MILE WIDE WALL CLOUD SPOTTED, TORRENTIAL RAIN REPORTED. |
| 22:20 UTC | HAIL 1 | Damar | Rooks, KS | TORRENTIAL RAIN, FOUR MILE WIDE WALL CLOUD SPOTTED. |
| 22:20 UTC | TORNADO | 2 S Damar | Rooks, KS | |
| 22:20 UTC | TORNADO | 2 S Damar | Rooks, KS | |
| 22:20 UTC | TORNADO | 2 S Damar | Rooks, KS | |
| 22:20 UTC | TORNADO | Palco | Rooks, KS | |
| 22:30 UTC | TSTM WND DMG | Damar | Rooks, KS | APPARENT REAR FLANK DOWNDRAFT BETWEEN PALCO AND DAMAR SNAPPED OFF POWER POLES. |
| 22:30 UTC | TORNADO | 3 S Webster State Park | Rooks, KS | A FARM WAS DESTROYED...INCLUDING EXTENSIVE DAMAGE TO THE FARM HOUSE. |
| 22:35 UTC | TORNADO | 5 Nw Zurich | Rooks, KS | DISTANCE ESTIMATED |
| 22:35 UTC | TORNADO | 6 Se Stockton | Rooks, KS | TORNADO W/DEBRIS REPORTED |
| 22:35 UTC | TORNADO | 6 Sw Stockton | Rooks, KS | TORNADO W/DEBRIS REPORTED |
| 22:39 UTC | HAIL 1.75 | 4 W Nicodemus | Graham, KS | |
| 22:40 UTC | HAIL 1.75 | Bogue | Graham, KS | |
| 22:51 UTC | TORNADO | 6 N Zurich | Rooks, KS | |
| 22:54 UTC | TORNADO | 2 Sw Stockton | Rooks, KS | 2 RAIN WRAPPED TORNADOES SPOTTED |
| 22:58 UTC | TORNADO | Stockton | Rooks, KS | DEPUTY REPORTS TORNADO ON NORTH SIDE OF STOCKTON |
| 23:02 UTC | TORNADO | 2 Nw Trego Center | Trego, KS | BRIEF TORNADO TOUCHDOWN AT 602 PM AND AGAIN AT 605 PM. ALSO REPORTED BY KSNW STORM SPOTTER. |
| 23:05 UTC | TORNADO | 1 N Trego Center | Trego, KS | TORNADO DAMAGE OVER A WIDE PATH WITH SIGNIFICANT DAMAGE TO THE ROOF OF A HOME ALONG HIGHWAY 283. |
| 23:15 UTC | TORNADO | 1 N Trego Center | Trego, KS | LARGE CONDENSATION FUNNEL WITH DEBRIS CLOUD OBSERVED |
| 23:18 UTC | HAIL 1 | Wakeeney | Trego, KS | |
| 23:25 UTC | HAIL 1.75 | Wakeeney | Trego, KS | |
| 23:34 UTC | TORNADO | 2 S Ogallah | Trego, KS | |
| 23:41 UTC | TORNADO | 4 E Ogallah | Trego, KS | THREE SEMI TRUCKS BLOWN OVER ON THE WESTBOUND SIDE OF I70. HIGHWAY SIGN TWISTED. |
| 23:58 UTC | TORNADO | Ogallah | Trego, KS | RELAYED BY GOODLAND NATIONAL WEATHER SERVICE |
| 00:12 UTC | TORNADO | 6 N Ellis | Ellis, KS | REPORTED BY KSNW STORM SPOTTER. |
| 00:14 UTC | TORNADO | Trego Center | Trego, KS | TORNADO NEAR TREGO CENTER. |
| 00:22 UTC | TORNADO | 13 W Trego Center | Trego, KS | |
| 00:35 UTC | TORNADO | 9 W Trego Center | Trego, KS | |
| 00:35 UTC | TSTM WND GST 70 | 13 Sse Hill City | Graham, KS | TREE LIMBS 3 INCHES IN DIAMETER KNOCKED DOWN |
From the Iowa Environmental Mesonet's archive of National Weather Service local storm reports.
This ground now
The live radar over the trackEvery 2005 tornado in KansasEvery tornado in Kansas since 1950Warnings in force in Kansas nowThe forecast where you are
The other tornadoes of June 9, 2005
36 more were confirmed in the United States that day.
| Date | Time | Rating | Where | Path (mi) | Width (yd) | Deaths | Injuries | Damage |
|---|---|---|---|---|---|---|---|---|
| June 9 | 6:33 AM CDT | F1 | Iberville Parish, LA | 0.2 | 30 | $180,000 | ||
| June 9 | 4:20 PM CDT | F2 | Graham, KS | 9.5 | 400 | |||
| June 9 | 4:31 PM CDT | F0 | Decatur, KS | 1.5 | 25 | |||
| June 9 | 4:45 PM CDT | F0 | Decatur, KS | 0.8 | 25 | |||
| June 9 | 4:45 PM CDT | F0 | Graham, KS | 0.3 | 25 | |||
| June 9 | 4:46 PM CDT | F0 | Graham, KS | 0.6 | 25 | |||
| June 9 | 5:05 PM CDT | F0 | Rooks, KS | 2.5 | 40 | $30,000 | ||
| June 9 | 5:18 PM CDT | F0 | Trego, KS | 2.0 | 50 | |||
| June 9 | 5:25 PM CDT | F1 | Rooks, KS | 9.0 | 60 | $300,000 | ||
| June 9 | 5:34 PM CDT | F1 | Rooks, KS | 6.0 | 90 | $300,000 | ||
| June 9 | 5:57 PM CDT | F1 | Rooks, KS | 4.0 | 50 | $300,000 | ||
| June 9 | 6:00 PM CDT | F3 | Trego, KS | 6.0 | 200 | |||
| June 9 | 6:16 PM CDT | F1 | Trego, KS | 3.5 | 100 | |||
| June 9 | 6:24 PM CDT | F1 | Trego, KS | 4.4 | 100 | |||
| June 9 | 6:25 PM CDT | F3 | Hale, TX | 15.0 | 900 | $300,000 | ||
| June 9 | 6:27 PM CDT | F0 | Pecos, TX | 0.5 | 100 | |||
| June 9 | 6:29 PM CDT | F0 | Brewster, TX | 0.7 | 100 | |||
| June 9 | 6:29 PM CDT | F1 | Trego, KS | 8.2 | 100 | $3.0 million | ||
| June 9 | 6:38 PM CDT | F0 | Meade, KS | 1.3 | 30 | |||
| June 9 | 6:40 PM CDT | F0 | Winnebago, WI | 3.0 | 40 | |||
| June 9 | 6:43 PM CDT | F0 | Meade, KS | 1.8 | 25 | |||
| June 9 | 6:46 PM CDT | F1 | Meade, KS | 0.8 | 20 | |||
| June 9 | 6:55 PM CDT | F2 | Meade, KS | 9.2 | 200 | |||
| June 9 | 6:57 PM CDT | F0 | Gove, KS | 0.8 | 50 | |||
| June 9 | 7:02 PM CDT | F0 | Carson, TX | 0.1 | 25 | |||
| June 9 | 7:14 PM CDT | F0 | Calumet, WI | 0.1 | 25 | |||
| June 9 | 7:14 PM CDT | F0 | Trego, KS | 1.8 | 50 | |||
| June 9 | 7:15 PM CDT | F0 | Ellis, KS | 1.8 | 30 | |||
| June 9 | 7:33 PM CDT | F1 | Gove, KS | 1.5 | 50 | |||
| June 9 | 8:05 PM CDT | F1 | Meade, KS | 8.0 | 150 | |||
| June 9 | 8:06 PM CDT | F0 | Beaver, OK | 0.1 | 25 | |||
| June 9 | 8:30 PM CDT | F0 | Donley, TX | 0.2 | 30 | $10,000 | ||
| June 9 | 8:47 PM CDT | F0 | Donley, TX | 0.1 | 25 | |||
| June 9 | 9:30 PM CDT | F0 | Meade, KS | 1.0 | 30 | |||
| June 9 | 9:40 PM CDT | F0 | Crosby, TX | 1.0 | 50 | |||
| June 9 | 10:00 PM CDT | F0 | Dickens, TX | 1.0 | 50 |
What this means
Ratings are the survey's, read off the damage rather than measured; the rating scale is above. Tornado counts rise through the record as reporting improved, so a year in the 1950s is not comparable with one today except for the strongest tornadoes, which were always noticed.
Sources
NOAA Storm Prediction Center tornado database, 1950-2025, the official record kept by NOAA's Storm Prediction Center.